Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Elevated CPK levels and HIV
Apr 27, 2013

I was recently diagnosed with HIV currently on Truvada, Norvir and Prezista for the past 5 months. I have learned that my CPK level has gone from 150 to 4500 and as high as 11,000.I have been diagnosed with polymyocitis. The result was fractionated and found to be from muscle injury not cardiac involvement. Have you seen this before? What other med regime would you recommend?

Response from Dr. Holodniy

Polymyositis is not related to HIV infection, and can occur in people without HIV infection. However, we have had a few people with HIV and polymyositis. Myositis, or inflammation of the muscles has also occurred in HIV patients, and is usually associated with taking HIV meds (primarily ritonavir) with statin type drugs. This would not be considered polymyositis. It is best you consult with a rheumatologist, as they are the medical specialists who are most capable of managing this disorder.



Previous
how much time to wait to see cd4 level after acute infection?
Next
Hepatitis B titer

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement